Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 50, NWS Jackson, MS

March 5, 2011Covington County, Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 5, 2011, 2:01 PM CST for Covington County, Jones County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 5, 2011, 2:01 PM CST (20:01 UTC)
Expired
Mar 5, 2011, 2:45 PM CST
In force
44 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Covington County, MS, Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 94 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 5, 8:54 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 368 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
368 m²/s²
0-3 km storm-relative helicity
426 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

451 
WUUS54 KJAN 052001
SVRJAN
MSC031-067-052045-
/O.NEW.KJAN.SV.W.0050.110305T2001Z-110305T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
201 PM CST SAT MAR 5 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
  JONES COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...LAUREL...ELLISVILLE...

* UNTIL 245 PM CST

* AT 201 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MOSELLE MOVING NORTHEAST AT
  30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TUCKERS CROSSING AND SANDERSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST SATURDAY AFTERNOON
FOR SOUTHEASTERN MISSISSIPPI.

&&

LAT...LON 3179 8941 3181 8894 3147 8919 3152 8950
TIME...MOT...LOC 2001Z 211DEG 28KT 3152 8928

$$

MME
2 follow-up statements
104 
WWUS54 KJAN 052023
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CST SAT MAR 5 2011

MSC031-052033-
/O.CAN.KJAN.SV.W.0050.000000T0000Z-110305T2045Z/
COVINGTON MS-
223 PM CST SAT MAR 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COVINGTON COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST SATURDAY AFTERNOON
FOR SOUTHEASTERN MISSISSIPPI.

LAT...LON 3151 8929 3180 8919 3181 8894 3147 8919
TIME...MOT...LOC 2023Z 221DEG 37KT 3166 8908

$$

MSC067-052045-
/O.CON.KJAN.SV.W.0050.000000T0000Z-110305T2045Z/
JONES MS-
223 PM CST SAT MAR 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR JONES COUNTY...

AT 223 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR TUCKERS CROSSING MOVING
NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SANDERSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST SATURDAY AFTERNOON
FOR SOUTHEASTERN MISSISSIPPI.

&&

LAT...LON 3151 8929 3180 8919 3181 8894 3147 8919
TIME...MOT...LOC 2023Z 221DEG 37KT 3166 8908

$$

DL
594 
WWUS54 KJAN 052037
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CST SAT MAR 5 2011

MSC067-052047-
/O.EXP.KJAN.SV.W.0050.000000T0000Z-110305T2045Z/
JONES MS-
237 PM CST SAT MAR 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR JONES COUNTY WILL EXPIRE AT
245 PM CST...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST SATURDAY AFTERNOON
FOR SOUTHEASTERN MISSISSIPPI.

LAT...LON 3151 8929 3180 8919 3181 8894 3147 8919
TIME...MOT...LOC 2037Z 221DEG 37KT 3177 8897

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 9:20 AM CST, 4 hours 41 minutes earlier.

Area forecast discussion, Mar 5, 9:20 AM CST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
920 AM CST SAT MAR 5 2011

.UPDATE...UPDATED FORECAST TO INCLUDE TORNADO WATCH 39 WHICH IS IN
EFFECT UNTIL 4:00 PM FOR MARION...LAMAR...FORREST AND JONES COUNTIES.
AN AREA OF SURFACE LOW PRESSURE OVER THE SOUTHWESTERN LA COASTLINE IS
EXPECTED TRACK NORTHEAST ACROSS SOUTHERN MS THROUGH THE DAY TODAY.
MODEST DESTABILIZATION ACROSS THE WATCH AREA COUPLED WITH INCREASING
LOW LEVEL SHEAR ASSOCIATED WITH THE SURFACE LOW WILL ALLOW CONDITIONS
FOR TORNADO TO DEVELOPMENT TO IMPROVE AS THE DAY PROGRESSES...PEAKING
BETWEEN 11 AM AND 3 PM THIS AFTERNOON. CONVECTIVE ACTIVITY AND
ASSOCIATED RISK FOR TORNADOES WILL MOVE EAST INTO AL LATE THIS
AFTERNOON. IN ADDITION...HEAVY RAINFALL ACROSS THE WATCH AREA WILL
BE POSSIBLE AS THIS SYSTEM PASSES...AND COUPLED WITH THE HEAVY
RAINFALL FROM LAST NIGHT MAY LEAD TO AN INCREASED RISK FOR FLASH
FLOODING TODAY. THIS WILL CONTINUE TO BE MONITORED CLOSELY. /BK/

&&

.PREV DISCUSSION... /ISSUED 358 AM CST SAT MAR 5 2011/

SHORT TERM...SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE OVER
SERN/ECNTRL ZONES THIS MORNING IN AN AREA OF BETTER ISENTROPIC LIFT
AND ELEVATED INSTABILITY. RAINFALL WILL BECOME WIDESPREAD ACROSS THE
ENTIRE ARKLAMISS REGION TODAY AS A COLD FRONT MOVES IN FROM THE
WEST. SURFACE BASED CAPE WILL INCREASE FROM THE WEST LATER THIS
MORNING...THE BEST CAPE VALUES FORECAST IN THE VICINITY OF THE HWY
84 CORRIDOR. GULF MOISTURE WILL BE ON THE INCREASE AHEAD OF A
DEVELOPING SURFACE LOW THAT WILL DEEPEN AS IT LIFTS NEWD ALONG THE
BOUNDARY TODAY. MODEL SOLUTIONS ON THE EXACT TRACK OF THE LOW DIFFER
SOMEWHAT...THE EURO SHIFTING THE TRACK OF THE SURFACE LOW A LITTLE
FARTHER TO THE WEST COMPARED TO THE GFS...BUT THE GENERAL AGREEMENT
IS THAT THE BETTER FORCING AND LOW LEVEL MOISTURE TRANSPORT WILL
EXTEND FROM SW INTO ERN ZONES WITH ADDITIONAL SUPPORT PROVIDED BY A
DIGGING UPPER TROUGH AND AN INTENSIFYING UPPER JET THAT WILL SWING
INTO THE AREA TODAY. WITH DEEP LAYER SHEAR AND LOW LEVEL HELICITY
FIELDS SUFFICIENT FOR STRONG/SEVERE STORM SUPPORT ACROSS THE AREA
HAVE ADDED MENTION OF POSSIBLE SEVERE STORMS IN THE SOUTH AHEAD OF
THE FRONT TODAY WHERE THE BEST MOISTURE/INSTABILITY FIELDS WILL BE
IN PLACE.

PRECIPITABLE WATER VALUES ARE FORECAST BETWEEN 1-1.5 INCHES TODAY
AND WITH LITTLE IN THE WAY OF CONVECTIVE INHIBITION WE WILL SEE
PERIODS OF HEAVIER RAINFALL IN STRONGER AREAS OF CONVECTION. MODEL
PRECIP ESTIMATES GENERALLY RUN FROM 1-2 INCHES THROUGH SUNSET TODAY
WITH THE HIGHER AMOUNTS OVER SWRN AND ERN ZONES. THESE VALUES REMAIN
BELOW CURRENT FLASH FLOOD GUIDANCE BUT INDIVIDUAL STORMS WILL BE
MONITORED TO WATCH FOR PARTICULARLY HEAVY DOWNPOURS OR TRAINING
EFFECTS.

LOW LEVEL RIDGING AND A RELATIVELY SHALLOW POOL OF COOLER AIR WILL
MOVE INTO THE AREA TONIGHT AND SUNDAY BEHIND THIS SYSTEM. EVEN WITH
PERSISTENT NLY BREEZES TONIGHT LOW TEMPERATURES SHOULD COOL INTO THE
MID AND UPPER 30S ACROSS MOST OF THE AREA BY SUNRISE SUNDAY. LOWS
AROUND FREEZING ADVERTISED BY MAV MOS DO NOT LOOK UNREASONABLE FOR
ERN ZONES FOR MONDAY MORNING BUT TEMPERATURES WILL REMAIN WARMER
OVER WRN ZONES FOR THAT TIME DUE TO FASTER LOW LEVEL RETURN FLOW AS
THE NEXT LOW PRESSURE SYSTEM APPROACHES UPSTREAM.

LONG TERM...MONDAY THRU SATURDAY...MAIN FORECAST PROBLEM DURING
THIS TIME PERIOD WILL BE A SIGNIFICANT STORM SYSTEM TO IMPACT THE
REGION MID WEEK. GFS/ECMWF ADVERTISING THIS SYSTEM WILL ROLL OUT OF
THE INTERMOUNTAIN WEST INTO THE CENTRAL PLAINS BY TUESDAY.
MEANWHILE...DEEPENING SURFACE LOW OVER TX WILL TIGHTEN THE PRESSURE
GRADIENT OVER THE ARKLAMISS ALLOWING DECENT WARM/MOIST ADVECTION TO
RAPIDLY GET UNDERWAY.

SURFACE LOW CONTINUES TO DEEPEN MOVING OUT OF TX/OK INTO MO AS A 2
PVU H5 POTENTIAL VORTICITY ANOMALY ACCELERATES TOWARD THE SURFACE
LOW PRESSURE AREA...ALLOWING STRONG LOW LEVEL SOUTHERLY FLOW TO
USHER DEEP MOISTURE INTO THE REGION. PW/S OF 1.5 INCHES (WHICH ARE
SOME 200% OF NORMAL) WILL BE ALLOWED TO SPREAD OVER THE ENTIRE
FORECAST AREA. ALSO...MID 60 SURFACE DEWPOINTS ALONG THE LEADING
EDGE OF THE NORTHWARD MOVING WARM FRONT WILL ADVANCE TO ALONG THE
HWY 84 CORRIDOR BY 12Z WEDNESDAY. STRONG WARM ADVECTION TO THE NORTH
OF THE WARM FRONT ALONG WITH ELEVATED CAPES FROM 500-800 J/KG SHOULD
BE SUFFICIENT FOR SOME SCATTERED STRONG STORMS...POSSIBLY WITH SOME
HAIL OVER NE LA/SW MS BY 12Z WEDNESDAY.

EXACT TIMING OF THE EVENT STILL LOOKS TO BE A PROBLEM AS DIFFERENCES
DO EXIST WITH GFS AND ECMWF. RIGHT NOW...LOOKS AS THOUGH MAIN
FRONTAL BOUNDARY BEGINS ADVANCING THROUGH THE REGION DURING THE DAY
WEDNESDAY...WITH A SQUALL LINE DEVELOPING IMMEDIATELY IN ADVANCE.
THIS APPEARS TO BE THE BEST CORRIDOR FOR THE INSTABILITY TO GET A
FOOTHOLD WITH A NARROW TONGUE OF SURFACE BASED CAPES AROUND 1000
J/KG TO WORK WITH. DAMAGING WINDS APPEAR TO BE THE MAIN THREAT WITH
THE LINE CONSIDERING WIND PROFILE JUST ABOVE THE GROUND. HAIL IS
ALSO A POSSIBILITY WITH RATHER COOL MID LEVEL TEMPS (H5 TEMPS AROUND
-15C). SOME TORNADO THREAT WILL ALSO LIKELY EXIST OVER MAINLY SOUTH
PORTIONS IN CLOSER PROXIMITY TO THE WARM FRONT AND MID 60 SURFACE
DEWPOINTS. FLOODING MAY BE A CONCERN AS WELL WITH THE AFOREMENTIONED
HIGH PW AIR AS THE CONVECTION WILL BE AN EFFICIENT HEAVY RAIN
PRODUCER.

FAIR WEATHER AND A BRIEF COOL DOWN WILL ENSUE FOLLOWING THE FRONT BY
THURSDAY...BUT TEMPS SHOULD REBOUND MOVING BACK INTO THE
WEEKEND./GRG/

&&

.AVIATION...
WILL SEE GENERALLY MVFR CIGS ACROSS THE AREA TODAY AND
WIDESPREAD SHOWERS AND TSTMS AS A COLD FRONT MOVES ACROSS THE
REGION. AREAS OF IFR CIGS/VSBYS WILL OCCUR INVOF HEAVIER SHOWERS AND
TSTMS THAT DEVELOP. PERIODS OF HEAVY RAINFALL WILL OCCUR WITH
STRONGER STORMS AND SEVERE STORMS WILL BE POSSIBLE NEAR HBG EARLY
THIS AFTERNOON. WINDS WILL GENERALLY BE SELY AROUND 10KTS WITH
HIGHER GUSTS AHEAD OF THE FRONT...BECOMING NW 10-20 KTS WITH HIGHER
GUSTS BEHIND THE COLD FRONT THAT WILL MOVE IN FROM THE WEST THIS
MORNING AND TRACK EWD ACROSS THE AREA. THE FRONT WILL EXIT THE
FORECAST AREA BY SUNSET AND A DRIER AIR MASS WILL PUSH RAPIDLY INTO
THE AREA. VSBYS WILL BE VFR THIS EVENING BUT MVFR CIGS WILL CONTINUE
ACROSS THE AREA. CIGS WILL GRADUALLY IMPROVE FROM THE WEST LATE
TONIGHT WITH VFR CONDITIONS ON TAP FOR SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  39  56  34 /  92  18   2   0
MERIDIAN      69  40  60  32 / 100  41   3   0
VICKSBURG     64  38  56  36 /  89   8   2   0
HATTIESBURG   73  43  62  36 / 100  36   4   0
NATCHEZ       66  37  55  37 /  87  10   2   0
GREENVILLE    59  36  53  36 /  86   5   2   0
GREENWOOD     61  35  54  34 /  84   9   2   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BK
Hazardous weather outlook, Mar 5, 11:16 AM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1116 AM CST SAT MAR 5 2011

MSZ051-052-054>058-062>066-072>074-061730-
NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
1116 AM CST SAT MAR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES
AND DAMAGING WINDS OF UP TO 60 MPH WILL BE POSSIBLE TODAY. ALTHOUGH
THE PRIMARY RISK WITH THESE STORMS WILL BE TORNADOES AND DAMAGING
WINDS...QUARTER SIZE HAIL CAN NOT BE RULED OUT. IN ADDITION...PERIODS
OF HEAVY RAINFALL ARE ALSO EXPECTED TODAY POSSIBLY LEADING TO PONDING
OF WATER ON ROADWAYS AND IN LOW LYING AREAS. MOTORISTS SHOULD USE
CAUTION TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION LATE TUESDAY
NIGHT AND WEDNESDAY AS A VIGOROUS STORM SYSTEM AND COLD FRONT
APPROACH FROM THE WEST. AT THE PRESENT TIME...ALL MODES OF SEVERE
WEATHER WILL BE POSSIBLE...ESPECIALLY OVER SOUTH MISSISSIPPI.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED TODAY...AND MAY BE NEEDED AGAIN TUESDAY
OR WEDNESDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>050-053-
059>061-061730-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS-
1116 AM CST SAT MAR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY

PERIODS OF HEAVY RAINFALL CAN BE EXPECTED TODAY POSSIBLY LEADING TO
PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. MOTORISTS SHOULD
USE CAUTION TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION LATE TUESDAY
NIGHT AND WEDNESDAY AS A VIGOROUS STORM SYSTEM AND COLD FRONT
APPROACH FROM THE WEST. AT THE PRESENT TIME...ALL MODES OF SEVERE
WEATHER WILL BE POSSIBLE...ESPECIALLY OVER SOUTH MISSISSIPPI.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED NEXT TUESDAY OR WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

BK

In the hours before

Special weather statement, Mar 5, 10:08 AM CST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1008 AM CST SAT MAR 5 2011

MSZ057-058-066-051640-
JONES MS-CLARKE MS-JASPER MS-
1008 AM CST SAT MAR 5 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 35 TO 45 MPH WINDS WAS
LOCATED OVER SANDERSVILLE AT 1008 AM CST...MOVING NORTHEAST AT 35
MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS STORM.

PEOPLE IN EASTERN JASPER...SOUTHWESTERN CLARKE AND NORTHEASTERN JONES
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 12:51 PM CSTFlash Flood WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion3 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.